Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 458, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 10:24 AM CST for Cleveland County, Oklahoma County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 1, 2000, 10:24 AM CST (16:24 UTC)
- Expired
- Nov 1, 2000, 10:45 AM CST
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 4 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 011624 SVROKC OKC027-109-011645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1024 AM CST WED NOV 1 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 1045 AM CST * AT 1022 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STANLEY DRAPER LAKE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE HARRAH AND STELLA HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3537 9739 3526 9739 3533 9715 3552 9716 ? DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:30 AM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Nov 1, 3:30 AM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CST WED NOV 01 2000 WAS A LITTLE CONCERNED YESTERDAY ABOUT A SLOW EASTWARD PROGRESSION OF THIS SYSTEM AND IT HAS DEFINITELY SLOWED AS UPPER SYSTEM MOVES NORTH THROUGH PLAINS. IT HAS HOWEVER LEFT A FARILY STRONG SHORTWAVE BEHIND WHICH WILL MAKE ITS WAY ACROSS THE AREA THIS AFTERNOON AND EVENING GIVING PARTS OF CENTRAL AND EASTERN OKLAHOMA ANOTHER OPPORTUNITY FOR SOME STRONG TO SEVERE STORMS THIS AFTERNOON THROUGH TONIGHT. SURFACE FRONT JUST NOW ENTERING PARTS OF WESTERN AND NORTHWESTERN OKLAHOMA WILL MAKE SLOW...BUT STEADY PROGRESS EAST TODAY AND SHOULD BE NEAR THE I-35 CORRIDOR BY THIS AFTERNOON. WILL KEEP SOME POPS GOING CENTRAL AND SOUTH INTO THE EVENING HOURS. AS SYSTEM PULLS OUT TOMORROW FRONT STALLS JUST TO OUR SOUTH AND SOUTHEAST WITH YET ANOTHER UPPER LOW DROPPING SOUTH OUT WEST. SOME UNCERTAINTY IN THE EXTENDED...AT LEAST IN MY EYES...AS TO WHAT IS GOING TO OCCUR WITH THIS FRONT AND THEREFORE PRECIP CHANCES THURSDAY NIGHT THRU SATURDAY. MOST OF THE MEDIUM RANGE MODELS SHOW SURFACE HIGH BUILDING DOWN ACROSS SOUTHERN PLAINS WITH SOME MOISTURE MOVING BACK NORTH OVER THIS RELATIVLEY COOL SURFACE RIDGE. NOT SURE HOW FAR NORTH THE MOISTURE WILL MAKE IT BACK NORTH AT LEAST THRU SATURDAY...BUT WILL KEEP POPS IN FOR CONSISTANCY SAKE...WITH BEST CHANCES SOUTH. MODELS ALSO SHOW NEXT UPPER LOW CUTTING OFF ACROSS THE SOUTHWEST AND NOT MAKING A MOVE EAST UNTIL LATE SUNDAY OR MONDAY AND THINK THIS WILL BE WHEN BEST CHANCES WILL OCCUR ACROSS MAJORITY OF AREA. ALSO LOOKS TO BE SOME COOLER AIR LAGGING BEHIND A SECONDARY FRONT WHICH WILL MAKE ITS WAY DOWN ACROSS THE STATE THURSDAY AND THURSDAY NIGHT. FOR THURSDAY NIGHT IT WILL BE A STRUGGLE BETWEEN COOLER AIR MOVING IN AND DEVELOPING CLOUD COVER MOVING BACK NORTH. FOR FRIDAY WITH CLOUD COVER AND POSSIBLE PRECIP TEMPS WILL BE MAINLY IN THE 50S. WILL KEEP THE COOL TEMPS FOR MUCH OF THE WEEKEND AS WELL. FCSTID = 30 OKC 72 47 64 46 / 70 30 0 10 HBR 70 45 64 46 / 30 0 0 20 SPS 73 47 68 48 / 70 10 0 20 GAG 63 36 58 39 / 20 0 0 0 PNC 73 45 63 43 / 70 10 0 0 DUA 75 55 68 52 / 80 60 10 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Nov 1, 6:30 AM CST, 3 hours 54 minutes before
OKZ004>048-050>052-TXZ083>090-011500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST WED NOV 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF AN OKLAHOMA CITY TO WAURIKA LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS... ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL AND SMALL TORNADOS WILL BE POSSIBLE. SCATTERED THUNDERSTORMS IN NORTHERN OKLAHOMA THIS MORNING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. A COLD FRONT IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS IS EXPECTED TO MOVE EAST INTO CENTRAL OKLAHOMA BY THIS AFTERNOON. MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING SHOULD CAUSE THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BECOME MORE UNSTABLE DURING THE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OFo THE FRONT THIS AFTERNOON AND EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:40 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 50 min |
| Nov 1, 11:48 AM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
| Nov 1, 3:07 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.